How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bob Your Own Question
Dr. Bob
Dr. Bob, Medical Doctor
Category: Dermatology
Satisfied Customers: 5056
Experience:  20 Years in Internal Medicine, Neurology and Sports Medicine
Type Your Dermatology Question Here...
Dr. Bob is online now
A new question is answered every 9 seconds

I am 45 and have had red, blotchy skin appear in the last

Customer Question

I am 45 and have had red, blotchy skin appear in the last few months. It clusters around the chin, skin between the upper lip and nose, and the apples of the cheeks.
There are also tiny pimple like spots under the skin.
I have a mostly healthy diet. No caffeine, little alchohol. I'm on 100mg of asprin as I have a moderate to severely leaky heart valve.
What might the cause and cure for this skin condition?
Thank you. Helen
Submitted: 3 months ago.
Category: Dermatology
Expert:  Dr. Bob replied 3 months ago.

Hi Helen. Does this rash itch or hurt or burn?

Customer: replied 3 months ago.
No. In fact it lessened today. And the thing I did differently was stop using a Skinn pore reducing serum. So I think I have figured out the cause.
Expert:  Dr. Bob replied 3 months ago.

Yes, an allergic dermatitis can create this sort of rash. If the culprit is the serum and you stop it, the rash should resolve within a week or so. Taking an antihistamine such as benedryl or claritin, and applying a mild corticosteroid cream such as hydrocortisone 1%, would help it to resolve sooner. If it does not improve, consider rosacea, which is a type of adult acne, that can also produce this sort of rash in the distribution you describe. It is very common, and can usually be managed with topical metronidazole.

Customer: replied 3 months ago.
Thank you. I will try the options you have outlined.
Expert:  Dr. Bob replied 3 months ago.

You're welcome. Let me know if there is anything else I can do for you.

Related Dermatology Questions